Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had fever with chillness and body pains. Feeling tired. Blood test revealed mild typhoid. Suggest? - Online Doctor Chats

Date : 04-Jun-2013
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
Doctor:How can I help you?
User:Good morning doctor
User:I was having fever last friday
Doctor:Good morning
User:with chillness and body pains
Doctor:Are you there?
User:consulted my local doctor and he gave me some table
User:sorry my machine is a little slow
Doctor:No problem, please continue.
Doctor:Are you better now?
User:better now but just has some doubts
User:after two visits though the fever became less i was very tired and feeling jaded
User:he asked me to take bolld test for malaria,typhoid,lepto and platelet count
User:Blood Widal Test
User:can i share here the results
User:Salm Typhi 0 : +ve in 1/50 dils, Typhi H +ve in 1/200 dils
User:S. Para Typhie A -ve in 1/25 dils
User:S. Para Typhi B -ve in 1/25 dils
User:platelet count 2.2 laks/cmm
User:Malarial paraiste by QBC method : M.P Negative
User:LeptoSPIRA IgM : 14.8U/ml
User:doctor said its normal no need to worrt
User:very mild typhoid
User:whats your suggestion
Doctor:Could you specify the cut of limit and whether or not the Leptospira IgM antibody specified in the lab report?
User:it says
User:15-20 equivocal
User:> 20 positive
Doctor:Thank you. Let me brief you.
Doctor:All your reports are under normal limits except for a bit high titres of Salmonella H antibody.
User:its 1/200 correct ?
Doctor:However this is of less clinical significance when other tests are normal and when you do not have symptoms of fever.
User:but i have a bitter taste bud , is this normal
User:and feel tired and drowsy
Doctor:Titres above 1/160 is considered abnormal, however diagnosis of typhoid is done based on increasing titres
Doctor:meaning if a second widal test reveals more than the last titres, typhoid is considered as the diagnosis.
Doctor:So in your case, like your doctor's said, you need not worry.
User:Above 1/160 means ?
User:he has as a precaution has administered me Cefi-O 200 for 3 days
User:twice a day morning and night
Doctor:Widal test is a quantitative test where the levels of antibodies against typhoid causing microbes (typhi H and O) is measured.
Doctor:The titres are specified as 1/20; 1/40; 1/60; 1/80...... 1/160; 1/180; 1/200 and so on.
Doctor:Titre values of H is considered abnormal, when the value is above 1/160. In the absence of clinical symptoms, if a second test shows higher titres
Doctor:we diagnosis typhoid.
Doctor:So in your case, there is doubtful suspicion of typhoid and cefixime is a good drug for that.
User:which is cefi-o
Doctor:Yes, cefi-o contains cefixime and oflaxacin. Both are effective for typhoid.
User:you said above 1/160 is abnormal , what does that mean is it 1/80 is abnormal or 1/200 is abnormal
Doctor:The normal limits for typhi O and typhi H are different.
Doctor:In your case, the typhi H values are definitely abnormal and hence the doctor has suggested you the antibiotics.
Doctor:To put across what i have said in simple words, yes the widal test was abnormal and that prompted the doctor to start the antibiotic.
User:ok so what do you suggest after i finish this dosage , shd i again go for a retest ?
User:also why do i have a dry and bitter mouth?
Doctor:If I were to be your treating doctor, I would treat you based on your clinical symptoms and not by the test.
Doctor:The symptoms that you have most likely the sequalae of the infection you had.
Doctor:They usual settle down over a period of time as the medications are stopped and you start to feed well.
Doctor:I would not retest you unless you develop fever again.
User:ok thanks for those ecnouraging words
User:i was a little worried
Doctor:I hope this would also be the action planned by your current doctor.
Doctor:Yes, do not worry.
User:reason being i am to get married in a months time
User:and was thinking too much on this sudden long fever
User:any food restriction that i shd follow
Doctor:What you seem to have are normal and is seen in many patients after an infection. You simply get over it with time. And months time is easily beyond the recovery time in most cases.
Doctor:As far as food is concerned, avoid anything which is spicy - they can induce gastritis / ulcers in the setting of typhoid.
Doctor:Drink plenty of fluids.
Doctor:Consume good fruits and vegetables.
User:yes i drink warm water regularly
Doctor:Avoiding refrigerated food stuffs is also preferable.
User:i feel hungry but as i start to consume food i feel like vomitting so restrict my intake
User:doctor said its because of the medicine and shd be ok soon
Doctor:Continue drinking water. You may add electral / glucose powder to it for added energy.
User:ok will do that
Doctor:Yes, the bitter tongue and the other symptoms is common in those who consume antibiotics.
Doctor:And like I said, you will get over it with time as the medicines are stopped.
Doctor:Have you followed?
Doctor:Do you have any other query?
User:no you have answered all my queries
User:thanks a lot for your time
Doctor:You are welcome.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
User:bye for now and have a nice day
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor